MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PERMANENT CAUTERY HOOK
Model Number 420183-16
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a permanent cautery hook instrument had corrosion.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery hook (pch) instrument was analyzed and found to have a broken distal clevis near the base of the clevis.There were no missing pieces observed.The instrument was also found to have a dislodged cable crimp at the distal end.Further evaluation found the pch instrument had a distal idler pulley broken.The broken portion of the idler pulley was not returned with the instrument.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) contacted the isi clinical sales executive and obtained the following information: the instrument was inspected prior to use, and no issues were noted with the functionality of the instrument during the surgical procedure.The instrument did not collide with any other instruments or other hard materials during the surgical procedure.There was no injury to the patient.The fragment(s) did not fall inside the patient.The instrument was removed during the procedure (prior to the breakage), and the wrist was straightened prior to removal.No additional surgical procedure was performed.Post-operative tests like an x-ray or ultrasound were not performed to check for remaining fragments.The patient did not return to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.The fragment will not be returned to isi for evaluation.As per hospital protocol, patient information cannot be shared.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18765074
Report Number2955842-2024-11759
Device Sequence Number14577677
Product Code NAY
UDI-Device Identifier00886874111536
UDI-Public(01)00886874111536(10)K10221027
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420183-16
Device Catalogue Number420183
Device Lot NumberK10221027 351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age60 YR
Patient SexMale
Patient Weight68 KG